Hand over his eyes, head down, he shook his head slowly from side to side, stethoscope swaying gently from side to side, pendulum-like. Then he looked up even more slowly. Our eyes met.
“I’ve checked your blood pressure and vital signs of life, like heart-beat, and your eyes are open – all good signs in my book, but i really can’t explain this condition you have.” spoke the Dr. softly, more to himself than to me. His IBM CGA PDA purred, no, more like growled. “Your eyes are glazed. Hm, have you been taking drugs?” His ramblings were interrupted by the sound of my gucciberry iPhone, clicking porpoise-like having re-established DHCP TCP/IP metrics to the DNS.
His fist pounded the desk, as he half rose. “I have it!” he declared. “I’ve checked with the CSE, CSEEE, the French CPAM, CSF and Canadian Schizophrenia Foundation. You definitely have it – acronymism! That’s it, plain and simple !”
“No,no, it can’t be,” i thought, fighting back feelings of nausea. My SQL began to shrivel up. “Not that! Not T.H.A.T. !”
My worst fears had come true. I was overloaded, over prescribed, over sexed and over the hill. Acronymism. “Yes, that had to be it! Acronymism. Why hadn’t i thought of that ?”
Just the idea of that dread malady twisted my countenance into a face even Mother Terresa couldn’t l.o.v.e. “If it’s happened to me, someone close to me might have this, they may be suffering from it too, or perhaps even someone like YOU !”
But then i began to relax as i recalled a NATO report from the Australian CSIRO that this condition is only fatal if you fail your MOT and thus become an anachronism.